How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Keane Your Own Question

Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1374
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
14832673
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

My brother died in 2003 at age 47 (aneurysm) & my mom has

Customer Question

My brother died in 2003 at age 47 (aneurysm) & my mom has never been the same. Now my dad passed away (10-30-15). She has been seeing a psychiatrist for 5 yrs.I think they have her over medicated. She's so confused right now that it breaks my heart. I believe its because of resperdal. They have her on cymbalta, resperdal, & heart meds & cholesterol meds. She had quadruple by-pass in 2001. I want my mom back. They have her in skilled nursing now. She won't eat, she gets aggresive, they had to rush her to the hospital because of a rapid heart beat (125), she's paranoid & thinks they're trying to kill her. Anyhow, I think the side effects of her meds & the combinations of all her meds have caused way more harm than good. What can my siblings & I do to get her detoxed from these mind altering drugs & back on track. She's 82. She goes for an office visit & it lasts about 5-10 mins. They charge by the hour. I hope you can help us get her cleaned ouy.
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. Given her age and fragile condition, I would highly recommend against trying to taper your mother off these medications on your own as she needs to be supervised by a psychiatrist for any taper or it will cause her significant harm if she experiences severe withdrawal symptoms. This website does not provide treatment suggestions in the manner of tapering of medications, so I would recommend that you seek a second in person opinion for her medications to determine if she is being over-medicated or not. Risperdal can cause confusion for the elderly and if the dose is too high, it can be physically harmful as well (cardiovascular issues). Ask for a second opinion from a geriatric psychiatrist as this may be more helpful for your mother's condition. Overall though, you cannot taper her off the medications on your own as only her psychiatrist (or another psychiatrist she will see for a second opinion) can do this.

Customer: replied 1 year ago.
Could I please get the $29.00 back so I can seek the help I need in person. I appreciate your input. Thank you
Expert:  Dr. Z replied 1 year ago.

You are most welcome. You can request a refund through customer service. I wish your mother all the best and I hope she can recover from this very soon.

Related Mental Health Questions